Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Stopping citalopram?

(10 Posts)
Dancinghorses36 Fri 30-Dec-16 20:07:01

Hi everyone, new here but just wanted to ask if anyone is trying to stop or reduce their citalopram? I'm now down to 20 from 60mg but I have been trying to go a few days without then trying to cut it down but I get really weird feelings in my head that I can only describe as electric shocks and it's starting to scare me confused I've been on them for 15 years since my first born so I'm keen to try and stop, I'm also on propranolol (80mg) for anxiety but my doctor wants me to keep that going, sorry for the long post and thanks in advance for any replies

Amandahugandkisses Fri 30-Dec-16 20:10:00

The brain zaps will stop after a while I promise. V normal reaction.

Littlefish Fri 30-Dec-16 20:11:42

My Gp has recommended that when I'm ready to come off them, that I go down to 10mg, rather than just stopping. Could you go and see your GP and talk about the best way forward.

Dancinghorses36 Fri 30-Dec-16 20:37:03

Thanks Amandahugsandkisses that's good to know I just wasn't sure if it was normal and littlefish yeah I've spoken with my gp and she is happy with the way I'm doing it but she seems to think that because I've come down from a high dose this last bit should be nothing but this is the bit that's scaring me and I don't know why, but thanks for the responses and I will just keep trying smile

PieceOfTheMoon Fri 30-Dec-16 21:20:13

Brain zaps are totally normal, so nothing to worry about. They are horrible though and can last a few weeks. Good luck with it.

Dancinghorses36 Fri 30-Dec-16 21:35:22

Thanks PieceOfTMoon

Newwoman2017 Fri 30-Dec-16 21:49:53

I have recently started 10mg of citalipram. I've just completed the first full pack (28) the first wk I felt so much more relaxed i was having terrible anxiety attacks as I've had some problems with my dh.
I am still feeling less stressed but my mood does not feel particularly lifted. Is it too early yet or should i be feeling better than this? Also wondered if drinking over xmas has reduced its effectiveness?

Dancinghorses36 Sat 31-Dec-16 00:48:58

Hi Newwoman2017, It took me about two months before I felt "settled" but that was after about three years of trying to find the "right" anti depressant for me, I personally find they really did help but I also have propranolol for anxiety and that is good as well, I just feel the time is right for me to now come off the anti depressants but I won't be silly and know if I need to take them again in the future I will, you just have to do what's best for you I think, with the drinking I'm not sure? I can't say I don't drink as I enjoy a nice glass of wine every other night but hangovers would kill me and make me so depressed so I try and keep it to a happy medium, hope that helps but feel free to chat if you need to and hope you feel better soon smile

SnowBodyforrrrm Sat 31-Dec-16 00:52:30

I went down to 10mg and after two weeks of 10mg, I started to take 10mg every other day for a few weeks before stopping. I didn't get any side effects by weaning down this way. I was due to start venalfluxatine (sp) but felt so good off the citralopram, I haven't started them yet. I have them in the cupboard ready to go if need be.

Maybe see your gp about dropping down to 10mg and weaning off that. I hope the side effects don't last much longer for you.

AnxiousCarer Sat 31-Dec-16 12:00:52

Newwoman don't worry its normal for ADs to take afew weeks to kick in, most people don't feel much benefit until 2 weeks and full effect can take 6 weeks or more if you are not feeling the benefit by 8 weeks speak to your GP as not all ADs work for everyone. Alcohol is a depressant so its not very helpful either, but what your experiencingvis normal.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now